I am scared to death at this moment. I had shoulder sugery two weeks ago where I was given percocet 5-375 APAP. I am 250 lbs, 6' tall caucasion male. The first few days I took two every 4-6 hrs. but then about a week ago cruched down (yep, I chewed them slightly to see what would happen) on three and a half at one time and followed up with a fourth one twice in a 24 hour period. I enjoyed the feeling I got from the pills and the rest I had at night which was very welcomed after years it seems of deprived rest from anxiety.
Yesterday I decided to learn if what I was doing was safe. I read an online drug guide on the APAP and learned it kills the liver in doses over 1500mg and now I am terrified that my liver is killed or something has happened to it. I have no signs or symptoms of pain or anything else "extraordinary" occurring. Anyway, besides stopping the foolish practice of what I was doing, what should I do? I am horrified even further thinking I have to tell my GP what I have done because I have never met a bigger weiner in terms of personalities in my life! Please advise this foolish ape of a man. Thank you.
Unfortunately the liver doesn't hurt when we damage it. There isn't anything the doctor could do about it if there was some damage. Fortunately, the liver is one organ that can heal a lot of the crazy stuff we do to it when we get our act together and quit hurting it.
DON'T DRINK ALCOHOL!!! That will give your liver a lot better chance of recovery. Also eat unprocessed foods, don't take iron supplements for a while, don't eat large amounts of protein at one time.. low fat, always good. Drink lots of water.
Remember that your body is a gift that has been given for you to use while you are here... what makes it feel good isn't always good for it.
Thank you for the information. The scare taught me my lesson. You might not believe it, but I take good care of the time and as I mentioned, stopped everything. I haven't drank since I was a young man so no issue there. Again, thank you.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.